Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165

 
 

 

Cusp forms for reductive symmetric spaces of split rank one


Authors: Erik P. van den Ban and Job J. Kuit
Journal: Represent. Theory 21 (2017), 467-533
MSC (2010): Primary 22E45, 43A85; Secondary 44A12
DOI: https://doi.org/10.1090/ert/507
Published electronically: November 14, 2017
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For reductive symmetric spaces $ G/H$ of split rank one we identify a class of minimal parabolic subgroups for which certain cuspidal integrals of Harish-Chandra-Schwartz functions are absolutely convergent. Using these integrals we introduce a notion of cusp forms and investigate its relation with representations of the discrete series for $ G/H$.


References [Enhancements On Off] (What's this?)

  • [AFJS12] Nils Byrial Andersen, Mogens Flensted-Jensen, and Henrik Schlichtkrull, Cuspidal discrete series for semisimple symmetric spaces, J. Funct. Anal. 263 (2012), no. 8, 2384-2408. MR 2964687, https://doi.org/10.1016/j.jfa.2012.07.009
  • [BvdB14] Dana Bălibanu and Erik P. van den Ban, Convexity theorems for semisimple symmetric spaces, Forum Math. 28 (2016), no. 6, 1167-1204. MR 3567864, https://doi.org/10.1515/forum-2015-0079
  • [vdB86] Erik P. van den Ban, A convexity theorem for semisimple symmetric spaces, Pacific J. Math. 124 (1986), no. 1, 21-55. MR 850665
  • [vdB87a] E. P. van den Ban, Asymptotic behaviour of matrix coefficients related to reductive symmetric spaces, Nederl. Akad. Wetensch. Indag. Math. 49 (1987), no. 3, 225-249. MR 914083
  • [vdB87b] Erik P. van den Ban, Invariant differential operators on a semisimple symmetric space and finite multiplicities in a Plancherel formula, Ark. Mat. 25 (1987), no. 2, 175-187. MR 923405, https://doi.org/10.1007/BF02384442
  • [vdB88] E. P. van den Ban, The principal series for a reductive symmetric space. I. $ H$-fixed distribution vectors, Ann. Sci. École Norm. Sup. (4) 21 (1988), no. 3, 359-412. MR 974410
  • [vdB92] E. P. van den Ban, The principal series for a reductive symmetric space. II. Eisenstein integrals, J. Funct. Anal. 109 (1992), no. 2, 331-441. MR 1186325, https://doi.org/10.1016/0022-1236(92)90021-A
  • [vdBK14] Erik P. van den Ban and Job J. Kuit, Normalizations of Eisenstein integrals for reductive symmetric spaces, J. Funct. Anal. 272 (2017), no. 7, 2795-2864. MR 3608654, https://doi.org/10.1016/j.jfa.2017.01.004
  • [vdBS97a] Erik P. van den Ban and Henrik Schlichtkrull, Expansions for Eisenstein integrals on semisimple symmetric spaces, Ark. Mat. 35 (1997), no. 1, 59-86. MR 1443036, https://doi.org/10.1007/BF02559593
  • [vdBS97b] Erik van den Ban and Henrik Schlichtkrull, Fourier transform on a semisimple symmetric space, Invent. Math. 130 (1997), no. 3, 517-574. MR 1483993, https://doi.org/10.1007/s002220050193
  • [vdBS97c] E. P. van den Ban and H. Schlichtkrull, The most continuous part of the Plancherel decomposition for a reductive symmetric space, Ann. of Math. (2) 145 (1997), no. 2, 267-364. MR 1441878, https://doi.org/10.2307/2951816
  • [vdBS99] Erik P. van den Ban and Henrik Schlichtkrull, Fourier inversion on a reductive symmetric space, Acta Math. 182 (1999), no. 1, 25-85. MR 1687176, https://doi.org/10.1007/BF02392823
  • [vdBS00] E. P. van den Ban and H. Schlichtkrull, A residue calculus for root systems, Compositio Math. 123 (2000), no. 1, 27-72. MR 1784755, https://doi.org/10.1023/A:1002025119005
  • [vdBS05] E. P. van den Ban and H. Schlichtkrull, The Plancherel decomposition for a reductive symmetric space. I. Spherical functions, Invent. Math. 161 (2005), no. 3, 453-566. MR 2181715, https://doi.org/10.1007/s00222-004-0431-y
  • [vdBS12] E. P. van den Ban and H. Schlichtkrull, Polynomial estimates for $ c$-functions on reductive symmetric spaces, Int. Math. Res. Not. IMRN 6 (2012), 1201-1229. MR 2899950, https://doi.org/10.1093/imrn/rnr050
  • [Del98] Patrick Delorme, Formule de Plancherel pour les espaces symétriques réductifs, Ann. of Math. (2) 147 (1998), no. 2, 417-452 (French). MR 1626757, https://doi.org/10.2307/121014
  • [DM78] Jacques Dixmier and Paul Malliavin, Factorisations de fonctions et de vecteurs indéfiniment différentiables, Bull. Sci. Math. (2) 102 (1978), no. 4, 307-330. MR 517765
  • [HC66] Harish-Chandra, Discrete series for semisimple Lie groups. II. Explicit determination of the characters, Acta Math. 116 (1966), 1-111. MR 0219666, https://doi.org/10.1007/BF02392813
  • [HC70] Harish-Chandra, Harmonic analysis on semisimple Lie groups, Bull. Amer. Math. Soc. 76 (1970), 529-551. MR 0257282, https://doi.org/10.1090/S0002-9904-1970-12442-9
  • [HC75] Harish-Chandra, Harmonic analysis on real reductive groups. I. The theory of the constant term, J. Functional Analysis 19 (1975), 104-204. MR 0399356
  • [Hör03] Lars Hörmander, The analysis of linear partial differential operators. I, 2nd ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 256, Springer-Verlag, Berlin, 1990. Distribution theory and Fourier analysis. MR 1065993
  • [KS80] A. W. Knapp and E. M. Stein, Intertwining operators for semisimple groups. II, Invent. Math. 60 (1980), no. 1, 9-84. MR 582703, https://doi.org/10.1007/BF01389898
  • [Kr09] B. Krëts, The horospherical transform on real symmetric spaces: kernel and cokernel, Funktsional. Anal. i Prilozhen. 43 (2009), no. 1, 37-54; English transl., Funct. Anal. Appl. 43 (2009), no. 1, 30-43. MR 2503864, https://doi.org/10.1007/s10688-009-0004-3
  • [KrS12] B. Krötz and H. Schlichtkrull.
    On function spaces on symmetric spaces.
    In Representation theory, complex analysis, and integral geometry, pages 1-8. Birkhäuser/Springer, New York, 2012.
  • [Kui13] Job J. Kuit, Radon transformation on reductive symmetric spaces: support theorems, Adv. Math. 240 (2013), 427-483. MR 3046316, https://doi.org/10.1016/j.aim.2013.03.010
  • [Óla87] Gestur Ólafsson, Fourier and Poisson transformation associated to a semisimple symmetric space, Invent. Math. 90 (1987), no. 3, 605-629. MR 914851, https://doi.org/10.1007/BF01389180
  • [ŌM84] Toshio Ōshima and Toshihiko Matsuki, A description of discrete series for semisimple symmetric spaces, Group representations and systems of differential equations (Tokyo, 1982) Adv. Stud. Pure Math., vol. 4, North-Holland, Amsterdam, 1984, pp. 331-390. MR 810636
  • [Pou72] Neils Skovhus Poulsen, On $ C^{\infty}$-vectors and intertwining bilinear forms for representations of Lie groups, J. Functional Analysis 9 (1972), 87-120. MR 0310137
  • [Ros79] W. Rossmann, The structure of semisimple symmetric spaces, Canad. J. Math. 31 (1979), no. 1, 157-180. MR 518716, https://doi.org/10.4153/CJM-1979-017-6
  • [Var77] V. S. Varadarajan, Harmonic analysis on real reductive groups, Lecture Notes in Mathematics, Vol. 576, Springer-Verlag, Berlin-New York, 1977. MR 0473111
  • [Wal17] N. R. Wallach.
    On the Whittaker Plancherel Theorem for Real Reductive Groups.
    arXiv:1705.06787.
  • [Wal88] Nolan R. Wallach, Real reductive groups. I, Pure and Applied Mathematics, vol. 132, Academic Press, Inc., Boston, MA, 1988. MR 929683
  • [Wal92] Nolan R. Wallach, Real reductive groups. II, Pure and Applied Mathematics, vol. 132, Academic Press, Inc., Boston, MA, 1992. MR 1170566

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 22E45, 43A85, 44A12

Retrieve articles in all journals with MSC (2010): 22E45, 43A85, 44A12


Additional Information

Erik P. van den Ban
Affiliation: Mathematical Institute, Utrecht University, PO Box 80 010, 3508 TA Utrecht, The Netherlands
Email: e.p.vandenban@uu.nl

Job J. Kuit
Affiliation: Institut für Mathematik, Universität Paderborn, Warburger Straße 100, 33089 Paderborn, Germany
Email: j.j.kuit@gmail.com

DOI: https://doi.org/10.1090/ert/507
Received by editor(s): February 25, 2017
Received by editor(s) in revised form: August 28, 2017
Published electronically: November 14, 2017
Additional Notes: The second author was supported by the Danish National Research Foundation through the Centre for Symmetry and Deformation (DNRF92) and the ERC Advanced Investigators Grant HARG 268105.
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society